Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 141, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2009, 6:46 PM CDT for Audrain County, Boone County, Callaway County, Missouri. It was in force for 44 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 17, 2009, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:50 PM CDT | HAIL 0.88 | 2 Se Hallsville, MO | |
| Jun 17, 6:55 PM CDT | HAIL 1.75 | 5 N Columbia, MO | |
| Jun 17, 7:00 PM CDT | TSTM WND GST 50 | 4 N Columbia, MO | RELAYED VIA COLUMBIA EOC |
| Jun 17, 7:00 PM CDT | HAIL 1.75 | 4 N Columbia, MO | RELAYED VIA COLUMBIA EOC |
| Jun 17, 7:05 PM CDT | HAIL 1 | 3 N Columbia, MO | |
| Jun 17, 7:06 PM CDT | HAIL 0.7 | 5 W Hallsville, MO | AT INTERCECTION OF US HWY 63 AND MO HWY 124 |
| Jun 17, 7:06 PM CDT | HAIL 1 | 5 W Hallsville, MO | |
| Jun 17, 7:10 PM CDT | HAIL 0.7 | 5 Se Hallsville, MO | IN BROWNS STATION |
| Jun 17, 7:15 PM CDT | HAIL 1 | 5 Se Hallsville, MO | 1 EAST OF BROWNS STATION |
| Jun 17, 7:25 PM CDT | HAIL 0.7 | 7 W Hallsville, MO | AT INTERCECTION OF US HWY 63 AND MO HWY 124 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3064 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 172346 SVRLSX MOC007-019-027-180030- /O.NEW.KLSX.SV.W.0141.090617T2346Z-090618T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 646 PM CDT WED JUN 17 2009 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI... NORTHERN BOONE COUNTY IN CENTRAL MISSOURI... NORTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI... * UNTIL 730 PM CDT * AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HALLSVILLE...OR 8 MILES NORTH OF COLUMBIA...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HALLSVILLE... MURRY... HATTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3911 9189 3883 9198 3903 9254 3922 9244 TIME...MOT...LOC 2346Z 296DEG 19KT 3907 9232 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 180002 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 702 PM CDT WED JUN 17 2009 MOC007-019-027-180030- /O.CON.KLSX.SV.W.0141.000000T0000Z-090618T0030Z/ CALLAWAY MO-BOONE MO-AUDRAIN MO- 702 PM CDT WED JUN 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHERN AUDRAIN...NORTHERN BOONE AND NORTHWESTERN CALLAWAY COUNTIES... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HALLSVILLE...OR 7 MILES NORTH OF COLUMBIA...MOVING EAST-SOUTHEAST AT 20 MPH. GOLF BALL SIZED HAIL WAS REPORTED WITH THIS STORM NEAR FINGER LAKES STATE PARK JUST BEFORE 7 PM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...HALLSVILLE...MURRY AND HATTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3911 9189 3883 9198 3903 9254 3922 9244 TIME...MOT...LOC 0001Z 290DEG 18KT 3905 9230 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:57 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 17, 5:57 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT WED JUN 17 2009
.DISCUSSION...
/406 PM CDT WED JUN 17 2009/
PRIMARY CONCERNS ARE WEATHER FOR TONIGHT...HEAT/HUMIDITY ON
THU...AND SEVERE WX POTENTIAL FOR FRI.
TONIGHT...SFC OBS AND LOCAL WRF OUTPUT DEPICT THETAE GRADIENT
STRETCHED ACROSS KS/NE BORDER THROUGH NRN MO AND INTO IL. STORMS
HAVE FIRED ALONG THIS BOUNDARY NEAR THE KS/NE BORDER AND IN
EXTREME SRN IL...WITH A NOTABLE LACK OF CONVECTION ACROSS MO
LIKELY DUE TO LIMITED CONVERGENCE ALONG THIS BOUNDARY. EXPECT
THESE STORMS TO EVENTUALLY TURN SE AND AFFECT PORTIONS OF THE CWA
WITH POSSIBLE UPSCALE GROWTH TO AN MCS.
THURSDAY...HOTTEST WEATHER SO FAR THIS SUMMER IS ON TAP FOR THU
AFTERNOON WITH HIGHS IN THE MID TO UPPER 90S AND A HUMID AIR MASS.
HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 105 DEGREES SO WENT
AHEAD WITH A HEAT ADVISORY FOR PARTS OF EAST CENTRAL MISSOURI AND
SOUTHWEST ILLINOIS.
FRIDAY...ECMWF HAS BEEN TRENDING FARTHER NORTHWEST WITH THE SW TROF...RAISING
QUESTIONS ABOUT SRN EXTENT OF CONVECTION FOR FRI AND TIMING OF
FROPA. HELD FRI POPS AT CHC AND WILL DEFER TO SUBSEQUENT SHIFTS
FOR REASSESSMENT.
SATURDAY THROUGH WEDNESDAY...STRONG RIDGING BUILDS IN TO THE SOUTHERN AND
CENTRAL CONUS. KEPT THIS PERIOD DRY DUE TO STRONG RIDGING AND NO
CLEAR FORCING MECHANISMS.
KANOFSKY
&&
.AVIATION...
/540 PM CDT WED JUN 17 2009/
FOR THE 00Z TAFS...CONVECTION ACRS NWRN MO WILL MOVE SEWD THRU COU
EARLY THIS EVNG. THIS CONVECTION MAY EVENTUALLY MAKE IT SEWD INTO
THE STL METRO AREA BY 05Z THU. MAY INCLUDE A VCTS GROUP IN STL/SUS
AS CONVECTION SHOULD AT LEAST GET NR STL/SUS IF NOT PASS THRU LTR
THIS EVNG INTO THE OVERNIGHT HRS. AS THE LLJ STRENGTHENS LTR THIS
EVNG MORE CONVECTION SHOULD DVLP ACRS NWRN MO IN THE FORM OF AN
MCS WHICH SHOULD MOVE THRU UIN LT TGT. THIS LT NGT EARLY MRNG MCS
ACTIVITY MAY REMAIN JUST N OF COU...STL AND SUS BUT MAY INCLUDE A
VCTS GROUP. THIS MCS WILL LIKELY MOVE E OF UIN BY MID MRNG ON THU
WITH ONLY SCT DIURNAL CUMULUS CLOUDS FCST FOR THE TAF SITES ON
THU. PREVAILING SELY SFC WNDS THIS EVNG SHOULD GRADUALLY VEER ARND
TO A SLY DIRECTION LT TGT OR EARLY THU MRNG...THEN TO A SWLY
DIRECTION BY LT MRNG OR AFTN ON THU AS THE WK WRMFNT MOVES N-NE OF
THE TAF SITES.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON TO 7 PM CDT THURSDAY FOR JEFFERSON-
LINCOLN-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
IL...HEAT ADVISORY FROM NOON TO 7 PM CDT THURSDAY FOR CALHOUN IL-
JERSEY IL-MADISON IL-MONROE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 17, 4:05 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CDT WED JUN 17 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 405 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. SOME OF THESE STORMS MAY BE SEVERE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL...ESPECIALLY FROM NORTHEAST AND CENTRAL MISSOURI THROUGH SOUTHWEST ILLINOIS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES ARE EXPECTED ON THURSDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS ON THURSDAY AFTERNOON AND EARLY EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY PRODUCT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON THURSDAY NIGHT...AND A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION ON FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS DURING THIS PERIOD COULD BE SEVERE. MODERATE RIVER FLOODING IS EXPECTED ON PORTIONS OF THE MISSOURI AND MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:23 AM CDT | River Flood Warning | LSX | Callaway, Cole | 62 hr |
| Jun 17, 11:26 AM CDT | River Flood Warning | LSX | Saint Charles | 4 days |
| Jun 17, 3:05 PM CDT | Heat Advisory | LSX | Jefferson, Lincoln, Madison, Saint Charles, Sainte Genevieve, Saint Francois and 2 more | 52 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.